Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 16, NWS Lincoln, IL

April 8, 2015Lawrence County, Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 8, 2015, 3:01 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2015, 3:01 PM CDT (20:01 UTC)
Expired
Apr 8, 2015, 3:18 PM CDT
In force
17 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WUUS53 KILX 082001
SVRILX
ILC101-159-082045-
/O.NEW.KILX.SV.W.0016.150408T2001Z-150408T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
  SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 345 PM CDT

* AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF WEST SALEM...AND MOVING EAST AT 25 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCEVILLE...BRIDGEPORT...ST. FRANCISVILLE...HELENA...MOUNT
  CARMEL AIRPORT...BILLETT AND LAWRENCEVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3871 8752 3869 8752 3868 8754 3866 8760
      3861 8762 3859 8761 3859 8763 3857 8764
      3857 8804 3863 8806 3881 8751 3879 8749
      3874 8749
TIME...MOT...LOC 2001Z 261DEG 23KT 3857 8791

HAIL...1.00IN
WIND...70MPH

$$
1 follow-up statement
412 
WWUS53 KILX 082018
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
318 PM CDT WED APR 8 2015

ILC101-159-082028-
/O.CAN.KILX.SV.W.0016.000000T0000Z-150408T2045Z/
LAWRENCE IL-RICHLAND IL-
318 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND AND
SOUTHERN LAWRENCE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.

LAT...LON 3871 8752 3869 8752 3868 8754 3866 8760
      3861 8762 3859 8761 3859 8763 3857 8764
      3857 8804 3863 8806 3881 8751 3879 8749
      3874 8749
TIME...MOT...LOC 2018Z 261DEG 23KT 3859 8777

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:24 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 8, 12:24 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1224 PM CDT Wed Apr 8 2015

.UPDATE...
ISSUED AT 1034 AM CDT WED APR 8 2015

Have made some adjustments to PoPs and Wx based on position of
boundaries from earlier convection and the anticipated evolution
of incoming wave. High temperature forecasts remain reasonable.

Elevated boundary over southeast forecast area continues to
produce isolated thunderstorms as it sags south. Next system is
moving through Missouri this morning. Leading edge is weakening as
it moves into more stable air in wake of morning convection and
fog. This trend should change as temps rise well into the 70s and
dew pts reach well into 60s over much of the southern two-thirds
of CWA. Lastest HRRR suggests that best chances for afternoon storms
should remain south of I-72.

&&

.SHORT TERM...(Today)
ISSUED AT 255 AM CDT WED APR 8 2015

Latest surface analysis indicates the frontal boundary that was
holding stationary over south central Illinois has shifted further
north early this morning as a weak wave of low pressure was
approaching west central Illinois. Scattered convection has been
occurring north of the boundary over parts of east central Iowa
east into our far northern counties with some nickel hail reported
over the past hour around Lacon in Marshall county. We expect the
scattered convection to continue into the morning hours as the wave
rides east along the boundary. As the surface low shifts to our east
later this morning, there may actually be a southward push to the
front which is going to cause some significant problems with respect
to the afternoon temperatures, especially along and north of I-74.
The latest HRRR does indicate another weak wave forming to our west
along the boundary early this afternoon with another complex of
storms approaching west central IL. Not sure if this particular
complex of storms will ride along the boundary into central Illinois
or dive more southeast into the higher instability air mass south
of the front. POPs will increase again this afternoon in response to
this secondary wave approaching from the west. Severe potential
increases this afternoon thru this evening as the boundary gets
a push northward as the more significant shortwave pushes into the
Plains. With the warm front expected to edge across the area this
afternoon and evening, damaging wind gusts, large hail and isolated
tornadoes will all be possible. The tornado threat looks tied more
into areas along and just north of the warm front later this
afternoon and evening. Coolest temps north of I-74 where more of an
easterly flow will prevail, while south of the boundary, a blend of
the MET/MAV guid seems reasonable at this point.

&&

.LONG TERM...(Tonight through Tuesday)
ISSUED AT 255 AM CDT WED APR 8 2015

Severe weather threat through Thursday evening continues to dominate
the first part of the forecast. Current upper low moving into
northwest Nevada will open up but remain a fairly sharp wave as it
traverses the Plains on Thursday. This will help develop a surface
low over western Kansas this evening, which will surge northeast and
shove the frontal boundary back northward tonight. The trailing cold
front will sweep from west to east across the state Thursday evening
as a result.

Convection to our southwest expected to expand northeastward into
the mid-Mississippi Valley this evening. Latest SPC Day1 outlook
extended the slight risk across the entire CWA, with an enhanced
risk of severe storms from basically Springfield-Peoria westward.
This enhanced risk covers the entire area on Thursday, with
high-resolution models focusing on the mid-afternoon through early
evening time frame as the best potential in our area.

Short period of cooler and drier weather on tap for the first part
of the weekend, as high pressure drifts across the Midwest. However,
longer range models showing extended periods of rain chances early
next week. The GFS and ECMWF have a sizable range on the position
of a frontal boundary that will be setting up Sunday night and
Monday, both starting off roughly along I-70 but the GFS shows a
much stronger surge to the north by Tuesday. However, with both
favoring some sort of precip, have kept healthy rain chances in the
forecast for early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
ISSUED AT 1223 PM CDT WED APR 8 2015

Next cluster of storms moving into western Illinois at this time.
As they do so they will be encountering more unstable conditions
once they move east of the Illinois river and into the warm
sector. Some of the convection may become significant with
convective wind shear. Another convective cluster is expected
overnight however there is more uncertianty on the track of the
overnight system as it may impact areas south of the central
Illinois terminals. Will mainly reflect this uncertainty by
including a VCTS rather than a dominant group. Winds will also be
quite uncertian as the frontal boundary in the area will be
modulated by the track of the clusters. Abundant boundary layer
moisture both near and north of the front will keep CIGS in place
with IFR to at best MVFR conditions.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Barker
SHORT TERM...Smith
LONG TERM...Geelhart
AVIATION...Barker
Hazardous weather outlook, Apr 8, 12:03 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1203 PM CDT WED APR 8 2015

ILZ027>031-036>038-040>048-091100-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-
MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD-
1203 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO THE AREA DEVELOP
TODAY...WITH ANOTHER ROUND OVERNIGHT. THESE THUNDERSTORMS MAY BE
SEVERE...PARTICULARLY THIS AFTERNOON. LARGE HAIL WILL BE THE
PRIMARY THREAT... ALTHOUGH DAMAGING WINDS AND A COUPLE TORNADOES
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY THURSDAY AFTERNOON...
EXITING THE AREA EARLY EVENING AS A COLD FRONT QUICKLY PUSHES
THROUGH. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL
POSSIBLE WITH THE STORMS ON THURSDAY.

THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT
WEEK...WITH A DAILY THREAT FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 4 PM AND MIDNIGHT. ACTIVATION ON THURSDAY IS
LIKELY...ESPECIALLY BETWEEN 2 PM AND 7 PM.

ILZ049>057-061-062-066-067-071-091100-
CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER-
MACON-MORGAN-MOULTRIE-SANGAMON-SCOTT-SHELBY-
1203 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO THE AREA DEVELOP
TODAY...WITH ANOTHER ROUND OVERNIGHT. THESE THUNDERSTORMS MAY BE
SEVERE. LARGE HAIL WILL BE THE PRIMARY THREAT... ALTHOUGH
DAMAGING WINDS AND A COUPLE TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY THURSDAY AFTERNOON...
EXITING THE AREA EARLY EVENING AS A COLD FRONT QUICKLY PUSHES
THROUGH. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL
POSSIBLE WITH THE STORMS ON THURSDAY.

THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT
WEEK...WITH A DAILY THREAT FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 4 PM AND MIDNIGHT. ACTIVATION ON THURSDAY IS ALSO
LIKELY...ESPECIALLY BETWEEN 2 PM AND 9 PM.

ILZ063-068-072-073-091100-
CLARK-CRAWFORD-LAWRENCE-RICHLAND-
1203 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH A GREATER
CHANCE TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER...A
TORNADO OR TWO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY LATE THURSDAY AFTERNOON
AND ESPECIALLY THURSDAY EVENING...AS A COLD FRONT SWEEPS THROUGH
THE AREA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL
POSSIBLE.

MINOR FLOODING IS LIKELY TO DEVELOP IN AREAS ALONG THE WABASH
RIVER...LITTLE WABASH RIVER...AND EMBARRAS RIVER LATER THIS WEEK.

THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT
WEEK...WITH A THREAT FROM SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. IT IS ALSO LIKELY
LATE THURSDAY AFTERNOON AND EVENING...BETWEEN 5 PM AND 11 PM.

BARKER

In the hours before

Local storm report, Apr 8, 9:08 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
908 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       E HEYWORTH              40.31N 88.98W
04/08/2015  M1.05 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 WNW DANVERS           40.53N 89.19W
04/08/2015  M1.02 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       WSW CONGERVILLE         40.62N 89.21W
04/08/2015  M1.00 INCH       WOODFORD           IL   COCORAHS

            24 HOUR TOTAL

&&

ALW
Local storm report, Apr 8, 11:57 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1157 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             SSW BROADLANDS          39.91N 88.00W
04/08/2015  E1.00 INCH       CHAMPAIGN          IL   COCORAHS

            MINOR LEAF DAMAGE WITH HAIL THIS MORNING. LATE REPORT

&&

ALW
Local storm report, Apr 8, 11:59 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1159 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     3 W KINCAID             39.59N 89.47W
04/08/2015                   CHRISTIAN          IL   CO-OP OBSERVER

            SOME TREE LIMBS DOWN WITH ROOF DAMAGE ON HOUSES AROUND
            TOWN. LATE REPORT

&&

ALW
Local storm report, Apr 8, 2:17 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
217 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             MOUNT PULASKI           40.01N 89.28W
04/08/2015  M0.88 INCH       LOGAN              IL   PUBLIC

            REPORT THROUGH SOCIAL MEDIA.

&&

DRH
Local storm report, Apr 8, 2:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             LE ROY                  40.34N 88.76W
04/08/2015  M0.75 INCH       MCLEAN             IL   MESONET

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:05 AM CDTSpecial Weather StatementILXMarshall, Stark55 min
Apr 8, 1:43 AM CDTSpecial Weather StatementILXKnox47 min
Apr 8, 2:14 AM CDTSpecial Weather StatementILXMarshall, Stark61 min
Apr 8, 3:13 AM CDTSpecial Weather StatementILXMarshall32 min
Apr 8, 3:18 AM CDTSevere Thunderstorm WarningILXMarshall27 min
Apr 8, 3:26 AM CDTSpecial Weather StatementILXWoodford64 min
Apr 8, 3:53 AM CDTSevere Thunderstorm WarningILXWoodford22 min
Apr 8, 3:59 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Tazewell46 min
Apr 8, 4:02 AM CDTSpecial Weather StatementILXMacon43 min
Apr 8, 4:14 AM CDTSpecial Weather StatementILXPeoria, Woodford61 min
Apr 8, 4:24 AM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford66 min
Apr 8, 4:30 AM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford16 min
Apr 8, 4:56 AM CDTSpecial Weather StatementILXDeWitt64 min
Apr 8, 5:12 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Piatt33 min
Apr 8, 5:31 AM CDTSevere Thunderstorm WarningILXChampaign, Piatt44 min
Apr 8, 5:54 AM CDTSevere Thunderstorm WarningILXChampaign36 min
Apr 8, 6:14 AM CDTSevere Thunderstorm WarningILXVermilion45 min
Apr 8, 6:24 AM CDTSevere Thunderstorm WarningILXClark, Coles, Edgar56 min
Apr 8, 6:51 AM CDTAreal Flood AdvisoryILXColes6 hr
Apr 8, 7:32 AM CDTSevere Thunderstorm WarningILXColes28 min
Apr 8, 1:27 PM CDTSevere Thunderstorm WarningILXClay31 min
Apr 8, 1:48 PM CDTSevere Thunderstorm WarningILXLawrence, Richland42 min
Apr 8, 2:25 PM CDTSevere Thunderstorm WarningILXLawrence, Richland35 min
Apr 8, 2:30 PM CDTSevere Thunderstorm WarningILXChampaign, McLean26 min
Apr 8, 3:17 PM CDTFlash Flood WatchILXClark, Clay, Coles, Crawford, Cumberland, Douglas and 7 more32 hr
Apr 8, 3:41 PM CDTSevere Thunderstorm WarningILXLawrence31 min
Apr 8, 4:05 PM CDTFlash Flood WarningILXLawrence, Richland6 hr
Apr 8, 4:45 PM CDTSpecial Weather StatementILXRichland60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.